South Carolina, 2004Damaging Wind in South Carolina, June 3, 2004
June 3, 2004 · NWS ILM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $125,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 3, 9:38 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 3, 9:38 AM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1038 AM EDT THU JUN 3 2004
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE IN COVERAGE
ACROSS SOUTH CAROLINA PORTION OF CWA. EXPECT THIS TREND TO CONTINUE
IN JUICY AND UNSTABLE AIRMASS AHEAD OF COLD FRONT STILL WELL
UPSTREAM. OMEGA FIELDS JUSTIFY BUMPING POPS BACK UP TO 40 FROM 20
PERCENT.
FORECAST AREA IS IN A SLIGHT RISK OF SEVERE TODAY. NOT MUCH IN THE
WAY OF UPPER SUPPORT OR STRONG WINDS ALOFT THIS AFTERNOON. DRY AIR
IN MID LEVELS CONDUCIVE FOR DOWNBURSTS. WET BULBS ZEROS DOWN TO
ABOUT 10 KFT AND SO HAIL ALSO A POSSIBILITY. EXPECT MAINLY THOUGH
SOME HEAVY RAIN...AS STORMS ARE MOVING AT LESS THAN 15 MPH. ONE TO
TWEAKED TEMPS AND DEWPOINTS UP TO MATCH CURRENT CONDITIONS.
&&
.MARINE...
PRESSURE PATTERN REMAINS QUITE MESSY OVER THE CAROLINAS...WITH WEAK
TROFFING OVER THE PIEDMONT AND JUST OFF THE COAST. WILL MAINTAIN
LIGHT SW WINDS THROUGH THE AFTERNOON. BEYOND THAT AM NOT TOO FOND
OF ETA/GFS/NGM...SO NOT INCLINED TO MAKE ANY REAL CHANGES UNTIL
AFTER 12Z RUNS COME IN.
&&
.PRELIMINARY POINT TEMPS/POPS...
WILMINGTON 90 70 80 66 / 40 40 60 40
FLORENCE 92 65 82 64 / 40 40 50 30
LUMBERTON 92 65 81 63 / 40 40 60 40
MYRTLE BEACH 87 71 82 67 / 40 40 60 40
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
SC...NONE.
&&
PUBLIC: RJD
MARINE: RAS
Hazardous weather outlook, Jun 3, 3:08 AM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
408 AM EDT THU JUN 3 2004
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-040806-
BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN-
HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG-
408 AM EDT THU JUN 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA
AND NORTHEASTERN SOUTH CAROLINA.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HAZARDOUS WEATHER IS NOT EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
03
Thunderstorm Wind, Horry
- When
- June 3, 12:00 PM EST to 12:05 PM EST
- Where
- Horry County, 1 mi E of Hammond
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $125,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.900, -78.833
Strong thunderstorm winds completely destroyed a mobile home, singnificantly damaged another, and cause minor damage to a third. A tree was blown down on a truck, and windows were blown out of a home. There were no injuries reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Mexico, June 3, 2004$1.2 million · 1.75 in hail · 5 events
- Lightning Strike in Florida, June 3, 20042 injured · 1 event
- Damaging Wind in South Carolina, June 3, 2004$20,000 · 60 kt wind · 1 event
- Hail in Colorado, June 3, 20041.75 in hail · 10 events
- Hail and Damaging Wind in South Dakota, June 3, 20041.75 in hail · 5 events
- Hail and Damaging Winds in Texas, June 3, 2004$3,000 · 61 kt wind · 4 events
- Hail and Damaging Wind in Florida, June 3, 20041.25 in hail · 4 events
- Hail in Colorado, June 3, 20041 in hail · 4 events
- Hail in South Dakota, June 3, 20041 in hail · 3 events
- Hail in Nebraska, June 3, 2004$2,000 · 1 in hail · 3 events
- Flooding in Iowa, June 3, 20042 events
- Hail and Damaging Wind in Florida, June 3, 2004$10,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410065.